Medical Questions > Conditions and Diseases > Tuberculosis Forum

Medications for tuberculosis and diabetes

Must Read
What is diabetes and what causes diabetes? Start here for basic facts about type 1 diabetes and type 2 diabetes. ...
What causes diabetes? Who is at risk of developing diabetes? Find out what can lead to the development of diabetes here....
Do you know the signs of the onset of diabetes? Read here to find out more about diabetes symptoms and when you need to seek help....
User Profile
My husband complains of extreme pain in the feet after starting with TB treatment. He is also a Diabetic sufferer.What pain medication would you suggest.


Did you find this post helpful?
|

User Profile
replied January 5th, 2010
Tuberculosis Answer A8909
Hi and welcome to the forum! I am glad that I can help you.

You would like to know which medications your husband my use while he experiences extreme pain after starting with TB treatment.

Tuberculosis is caused by bacteria called Mycobacterium tuberculosis. It appears in individuals who either have a weakened immune system or have a poor diet. It is diagnosed with a positive bacterial culture. It is treated with tuberculostatic medications such as isoniazid, rifampin, ethambutol, etc. Most of these medications have side effects. These medications have interactions with most of the other medication, so they should be taken with strict control and under supervision.

Given the data of extreme pain in the feet, diabetes and TB treatment, it is likely that the pain is caused by the diabetes but worsened by the anti-TB medications. This pain may be treated with analgetics, but conditions such as limb ischemia and gangrene may appear. He may consider seeing an endocrinologist to strengthen the control of diabetes. He may want to see an infectologist who has specialized in TB diagnosis and treatment for further advice about what kind of pain killers your husband may take.

Please keep in mind that I provide medical information only. I am not able to diagnose medical conditions online. Please contact your doctor or other qualified healthcare provider such as an endocrinologist and an infectologist for further advice about the type of pain killers that your husband may take.


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Tuberculosis , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.